MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551PNAH; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551PNAH; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-551PNAH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had low battery and sensor end alerts.The customer¿s blood glucose was 150 mg/dl at the time of the incident.The customer states they were trying to rewind but the insulin pump began to alarm.The customer stated the buttons were hard to push and now they are not working.The customer was advised to observe time clock for one minute to verify if time advances, found time is still advancing.Customer was also calling back after letting the insulin pump rest for two hours due to a constant tone.Customer stated the buttons were not functional.The customer was advised to discontinue use of the insulin pump and to revert to the back-up plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
All buttons did not respond due to flattened button dome switches.No unlock on lcd keypad connector noted.Pump passed idle current test.Unable to perform run current test, self test, off no power test, unexpected restart error test, basic occlusion test, occlusion test, prime test, excessive no delivery test, displacement test or verify low battery alarm due to button keypad anomaly.No frozen screen, constant tone alarm, or vibration anomaly noted.Pump had minor scratched display window.

Brand Name
530G INSULIN PUMP MMT-551PNAH
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6658422
Report Number2032227-2017-22503
Device Sequence Number16161063
Product Code OZO
UDI-Device Identifier00643169507272
UDI-Public(01)00643169507272
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-551PNAH
Device Catalogue NumberMMT-551PNAH
Device Lot NumberA3551PNAHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight118